Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Apr 9, 2012, 7:13 PM EDT for Blair County, Cambria County, Huntingdon County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2012, 7:13 PM EDT (23:13 UTC)
- Expired
- Apr 9, 2012, 8:15 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
Counties Blair County, PA, Cambria County, PA, Huntingdon County, PA
The radar
The State College radar (KCCX), 74 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921
WWUS81 KCTP 092313
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
713 PM EDT MON APR 9 2012
PAZ024>026-033-034-100015-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-SOMERSET PA-
713 PM EDT MON APR 9 2012
...A LINE OF SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS AND
STRONG WIND GUSTS WILL AFFECT BLAIR...CAMBRIA...NORTHEASTERN
SOMERSET...NORTHERN BEDFORD AND SOUTHERN HUNTINGDON COUNTIES...
AT 710 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG WIND
GUSTS WERE LOCATED FROM NORTHERN CAMBRIA TO ARMAGH TO MUNICIPALITY
OF MURRYSVILLE...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL AFFECT VINTONDALE...PATTON...NANTY-GLO...AND HASTINGS...PRINCE
GALLITZIN STATE PARK...VINCO...LORETTO...AND EBENSBURG...BELLWOOD AND
WILMORE.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 8 AND 43.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 220...ROUTE 422...STATE
ROAD 56.
LAT...LON 4038 7899 4073 7880 4073 7860 4047 7785
4040 7791 4039 7790 4016 7823 4014 7897
4020 7913
$$
FORECASTER: DEVOIRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Apr 9, 4:01 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 9, 4:01 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 401 PM EDT MON APR 9 2012 .SYNOPSIS... MUCH COOLER AIR WILL PUSH SOUTHEAST INTO THE REGION THROUGH THE MIDWEEK PERIOD AS A SLOW MOVING AND DEEP UPPER LOW MEANDERS OVER THE NORTHEASTERN STATES. THIS WEATHER FEATURE WILL BRING AN INCREASING CHANCE FOR SHOWERS TO THE REGION. SOME OF THE RAIN SHOWERS WILL BE MIXED WITH SNOW LATE TONIGHT THROUGH WEDNESDAY...MAINLY ACROSS THE HIGHER TERRAIN. A GRADUAL WARM-UP WILL BEGIN FRIDAY...AND LAST THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... GUSTY SFC WINDS...PEAKING BETWEEN 34 AND 38 KTS WILL CONTINUE INTO EARLY THIS EVENING /MAINLY ACROSS THE NERN HALF OF THE CWA/ BEFORE DECREASING SOMEWHAT OVERNIGHT. STRONGEST LLVL WINDS APPEAR TO BE EXITING OUR NRN AND ERN ZONES ATTM...SO EXPECT MOST OF THE GUSTS TO STAY BELOW 30-35KTS. A BROAD AREA OF STEEP...850-500 MB LAPSE RATES /GREATER THAN 7.5C/KM/ WILL BE MOVING ACROSS THE REGION THROUGH EARLY THIS EVENING. MODELS CREATE MARGINAL INSTABILITY THIS AFTERNOON INTO EARLY THIS EVENING. SOME THIN MID LEVEL CAPE OF JUST A FEW HUNDRED J/KG AND TOTAL TOTALS IN THE MID 50S WILL SUPPORT SOME HEAVIER SHOWERS ACROSS THE WRN MTNS AND LAURELS...WITH EVEN SOME PEA SIZE HAIL AND A FEW RUMBLES OF THUNDER POSSIBLE THANKS TO THE COLD AIR ALOFT AND RELATIVELY MILD AIR STILL HOLDING ON IN THE LOW LEVELS. THE AREA MOST PRONE TO SEEING THE POSSIBLE DEEPER CONVECTION WILL BE ACROSS THE SW MTNS...AS A WEAK SHORTWAVE TROUGH WITH A BELT OF ENHANCED 850-700 MB FGEN SLIDES ESE FROM THE OHIO VALLEY. THE RELATIVELY STRONG...AND GUSTY WEST TO NW WINDS WILL ELEVATE THE THREAT FOR RAPID WILDFIRE SPREAD DESPITE THE POTENTIAL FOR SCATTERED SHOWERS. A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON THROUGH EARLY THIS EVENING ACROSS ALL OF THE CWA. TEMPS PRESENTLY AT THEIR MAXS...RANGING FROM AROUND 50F ACROSS THE MTNS...TO THE LOWER 60S IN THE SE. THE OVERNIGHT WILL SEE SHOWER ACTIVITY DROP OFF IN MOST LOCATIONS AFTER 02Z...WITH LOSS OF DAYTIME HEATING AND THE EXIT OF THE STEEPER MID LEVEL LAPSE RATES TWD THE MID ATLANTIC COAST. LOWS AT DAYBREAK TUESDAY WILL RANGE FROM THE U20S TO AROUND 30F ACROSS THE NW MTNS...TO THE U30S IN THE SE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... TUESDAY AND TUESDAY NIGHT WILL BRING US CONDITIONS MORE TYPICAL OF A NORMAL...EARLY MARCH HERE IN CENTRAL PENN. GUSTY WEST TO NORTHWEST WINDS AND 850 MB TEMPS OF -4 TO -7C /OR MINUS 1-2 ST DEVIATIONS/ WILL HELP TO GENERATE PLENTY OF BKN-OVC STRATO CU ACROSS CENTRAL AND WESTERN MTNS WITH SHOWERS OF RAIN...AND EVEN SOME WET SNOW SCATTERED ABOUT. MAXS TUESDAY WILL BE 6-10F BELOW NORMAL...RANGING FROM THE LOWER 40S ACROSS THE MTNS...TO THE MID 50S IN THE FAR SE. WNW WINDS WILL STAY UP ENOUGH LATE TUESDAY NIGHT TO KEEP MOST LOCATIONS /THAT ARE NOW IN THE EARLY GROWING SEASON/ ABOVE THE FREEZING MARK. WILL HAVE TO KEEP AN EYE ON THE LAURELS FOR A POSSIBLE FREEZE WATCH TUESDAY NIGHT/EARLY WEDNESDAY AS THEIR GROWING SEASON THIS YEAR STARTED IN LATE MARCH - APRIL 1ST...AND TEMPS ARE FCST TO SETTLE AROUND 32F. PERSISTENT CLOUD COVER...SCTD TO NUMEROUS SNOW SHOWERS AND THE CHC FOR EVEN A LIGHT COATING OF SNOW IN THE WRN AND NRN PA RIDGETOPS WILL ADD A BIT OF COMPLEXITY TO THE FCST AT THAT TIME. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE GENERAL FLOW PATTERN ALOFT EARLY IN THE PERIOD WILL FEATURE AN AMPLIFIED RIDGE/TROUGH CONFIGURATION FROM THE N-CENTRAL PLAINS EWD TO THE NORTHEAST CONUS. THIS PATTERN WILL BE IN A TRANSITION PHASE THUR-FRI AS THE NERN CONUS TROUGH LIFTS OUT...AND HEIGHTS BEGIN TO STEADILY RISE DOWNSTREAM OF A WEST COAST MEAN TROUGH MOVG INLAND AND REACHING THE FRONT RANGE OF THE ROCKY MTNS BY EARLY NEXT WEEK. THE PRIMARY FCST ISSUES INVOLVE SHORTWAVE ENERGY MOVG SEWD DOWN THE FRONT-SIDE OF THE PLAINS RIDGE THRU THE GRT LKS LATE THURS AND DISTRIBUTION OF ENERGY EJECTING OUT OF THE WESTERN TROUGH LATE IN THE WEEKEND. BY IN LARGE...THE GLOBAL MODEL GUIDANCE AND ENSEMBLE MEANS ARE IN VERY GOOD AGREEMENT WITH ONLY MINOR DETAIL UNCERTAINTY WHICH CAN BE EXPECTED AT THESE RANGES. THE TROF AXIS ASSOCD WITH THE UPPER LOW/DEEP CYCLONE IN THE NORTHEAST WILL CROSS THE STATE ON WEDNESDAY ACCOMPANIED BY SCT TO NMRS SHOWERS /PERHAPS MIXING WITH SOME WET SNOW FLAKES EARLY IN THE DAY ACROSS THE WESTERN MTNS/ GIVEN COMBO OF LG SCALE/OROGRAPHIC LIFT AND BROAD CYC FLOW/COLD AIR ALOFT CROSSING OVER THE WARMER THAN NORMAL WATERS OF THE GRT LKS. INCREASED POPS BACK INTO THE LKLY CATG FOR MUCH OF THE WESTERN ALLEGHENIES AND CENTRAL MTNS ABV THE GFS-BASED MOS AND CLOSER TO THE ECMWF NUMBERS. BASIN AVG QPF AMTS WILL BE VERY LIGHT AND AVG LESS THAN 0.10" IN MOST AREAS...WITH MAXIMUM 24HR TOTALS AROUND 0.25 INCH AT BEST IN THE UPPER SUSQ VLY. TO PUT IT ANOTHER WAY...EXPECT NO SIGNIFICANT PCPN THROUGH THE MID TO LATE WEEK TIMEFRAME. THE LATEST DROUGHT MONITOR NOW HAS PORTIONS OF ERN PA IN ABNORMALLY DRY /D0/ CONDS AND STREAM FLOWS ARE NEAR OR AT RECORD LOW LEVELS. CONCERNING THE S/W ENERGY MOVING SEWD THRU THE GRT LKS...THE CMC AND ECMWF ARE THE STRONGEST WITH THIS SYSTEM AS IT MOVES AROUND THE WEST SIDE OF THE DEEP VORTEX NEAR MAINE LATE THURSDAY. HPC MDL DIAGS SUGGEST THAT THERE IS NOT QUITE ENOUGH SPACE IN THE PATTERN FOR THE MOST CLOSED SOLUTION /ECMWF/ AS THE SYSTEM SHOULD BE SHEARING OUT OF THE WESTERN SIDE OF THE DEEP CYCLONE. THE OPERATIONAL ECMWF IS SUPPORTED BY ABOUT ONE-QUARTER OF ITS ENSEMBLE MEMBERS...BUT NO CANADIAN/GEFS MEMBERS BY THURSDAY. THE PREFERENCE IS THEREFORE TWD A GENERAL MODEL COMPROMISE CLOSEST TO THE 12Z GFS...WHICH IS WEAKER THAN THE CANADIAN/ECMWF SOLUTIONS BUT SOMEWHAT STRONGER THAN THE 00Z UKMET/06Z GFS/12Z NAM SOLUTIONS. THE OVERALL IMPACT OF THIS WAVE WOULD BE TO DELAY THE ONSET OF THE ANTICIPATED SIGNIFICANT WARMING TREND BY ABOUT 1 DAY. YESTERDAY THE GFS SEEMED TO BE TOO BULLISH IN REBOUNDING HEIGHTS IN THE EAST SO A EVEN MODEL BLEND WITH AVG CONFIDENCE IS LKLY A PRUDENT APPROACH AT THIS TIME. DESPITE THE MINOR MODEL AND ENSEMBLE DIFFS...EACH SOLN BASICALLY ARRIVES AT THE SAME POINT LOOKING FURTHER OUT THROUGH THE WEEKEND AND EARLY NEXT WEEK WITH THE UPPER RIDGE EVENTUALLY BECOMING THE DOMINATE FEATURE IN THE EASTERN U.S. THIS WILL TRANSLATE INTO A STEADY TO PRONOUNCED WARM-UP AT LONGER RANGES WITH TEMPERATURES GOING ABOVE NORMAL BY NEXT WEEKEND. PA WILL BE ON THE NRN FRINGES OF THE DEVELOPING ABV NORMAL SERN U.S. RIDGE AND SUSCEPTIBLE TO RING-OF-FIRE CONVECTIVE ELEMENTS ASSOCD WITH INDIVIDUAL SHORTWAVES RIPPLING ENEWD AHEAD OF THE MEAN WRN TROF SHIFTING EWD FROM THE SRN ROCKIES INTO THE S-CENTRAL PLAINS. THERE ARE ALSO SOME ISSUES AT DY+8 INVOLVING THE NRN STREAM. BY ALL ACCOUNTS WE WILL LOSE THE BRIEF COOL SPELL MID-LATE WEEK AND TREND WARMER THROUGH THE UPCOMING WEEKEND. FROST/FREEZE ISSUES SEEM POSSIBLE FROM LATE IN THE WEEK INTO THE FIRST PART OF THE WEEKEND AS DOME OF HIGH PRESSURE SETTLES SEWD FROM THE GRT LKS AND OVR THE REGION. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... GUSTY WEST TO WNW SFC WINDS...OCCASIONALLY AROUND 35 KTS WILL IMPACT TAKEOFF AND FAP AT ALL REGIONAL CENTRAL PENN TAF SITES. INCREASING CLOUDS...AND SOME SCATTERED MID TO LATE AFTERNOON RAIN SHOWERS FROM MAINLY MID LVL CLDS WILL OCCUR THROUGH THIS AFTERNOON. THE BEST CHC FOR SHOWERS WILL BE ACROSS THE SWRN HALF OF PENNSYLVANIA LATE THIS AFTERNOON INTO EARLY TONIGHT...CLOSEST TO THE TRACK OF A MID/UPPER LEVEL DISTURBANCE HEADING ESE FROM OHIO. EXPECT MORE NUMEROUS SHOWERS OF RAIN...AND WET SNOW ACROSS THE HIGHER TERRAIN...TUE INTO WED AS THE COLD AIR DEEPENS ACROSS THE AREA. EXPECT CONDITIONS TO IMPROVE LATER IN THE WEEK...AS THE LARGE UPPER LVL LOW MOVES EAST OF PA. OUTLOOK... WED...A WELL-ALIGNED WNWLY FLOW WITH AREAS OF MVFR CIGS AND VSBYS IN NUMEROUS SHRA/SN ACROSS THE NORTHERN AND WRN MTNS OF PENN. THU-SAT...MAINLY VFR. && .FIRE WEATHER... GUSTY WINDS /BETWEEN 30 AND 40 MPH AT TIMES/ FROM THE WEST TO WNW...LOW HUMIDITY AND DRY FUELS WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON THROUGH EARLY THIS EVENING. IT WILL BE BREEZY ONCE AGAIN TUESDAY. THE COOLER WEATHER WILL RESULT IN SLIGHTLY HIGHER RELATIVE HUMIDITY OF 30 TO 40 PERCENT. HOWEVER...AFTER COORDINATION WITH PA BUREAU OF FORESTRY OFFICIALS AND SURROUNDING WFOS...DECIDED TO POST A FIRE WEATHER WATCH FOR SCENT AND SERN PART OF THE THE CWA TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING TO MAINTAIN HEIGHTENED AWARENESS OF THE THREAT FOR RAPID WILDFIRE SPREAD. && .CTP WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ004>006- 010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR PAZ025>028-034>036-056>059-063>066. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...STEINBUGL AVIATION...LAMBERT FIRE WEATHER...LAMBERT/STEINBUGL
Hazardous weather outlook, Apr 9, 7:05 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 705 PM EDT MON APR 9 2012 PAZ004>006-010>012-017>019-024-033-037-041-042-045-046-049>053- 102315- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 705 PM EDT MON APR 9 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ025>028-034>036-056>059-063>066-102315- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 705 PM EDT MON APR 9 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 9, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
713 PM EDT MON APR 9 2012
PAZ024>026-033-034-100015-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-SOMERSET PA-
713 PM EDT MON APR 9 2012
...A LINE OF SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS AND
STRONG WIND GUSTS WILL AFFECT BLAIR...CAMBRIA...NORTHEASTERN
SOMERSET...NORTHERN BEDFORD AND SOUTHERN HUNTINGDON COUNTIES...
AT 710 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG WIND
GUSTS WERE LOCATED FROM NORTHERN CAMBRIA TO ARMAGH TO MUNICIPALITY
OF MURRYSVILLE...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL AFFECT VINTONDALE...PATTON...NANTY-GLO...AND HASTINGS...PRINCE
GALLITZIN STATE PARK...VINCO...LORETTO...AND EBENSBURG...BELLWOOD AND
WILMORE.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 8 AND 43.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 220...ROUTE 422...STATE
ROAD 56.
LAT...LON 4038 7899 4073 7880 4073 7860 4047 7785
4040 7791 4039 7790 4016 7823 4014 7897
4020 7913
FORECASTER: DEVOIRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:49 PM EDT | Red Flag Warning | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 22 hr |
| Apr 9, 3:51 PM EDT | Fire Weather Watch | CTP | Adams, Bedford, Blair, Cumberland, Dauphin, Franklin and 9 more | 12 hr |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.